Alert archive / Arizona / Red Flag Warnings in 2018

Red Flag Warning 22, NWS Flagstaff, AZ

June 8, 20184 counties in Arizona

NWS Flagstaff, AZ issued this red flag warning at Jun 8, 2018, 3:58 AM MST for 4 counties in Arizona. It took effect at Jun 9, 2018, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2018, 3:58 AM MST (10:58 UTC)
In effect from
Jun 9, 2018, 11:00 AM MST
Expired
Jun 9, 2018, 7:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2018-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2018-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4537 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

834 
WWUS85 KFGZ 081058
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
358 AM MST Fri Jun 8 2018

AZZ104>107-109-112-115-139-082300-
/O.NEW.KFGZ.FW.W.0022.180609T1800Z-180610T0200Z/
/O.NEW.KFGZ.FW.A.0013.180610T1800Z-180611T0200Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)-
Black Mesa Area (Fire Weather Zone 139)-
358 AM MST Fri Jun 8 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR KAIBAB PLATEAU... 
MARBLE AND GLEN CANYONS...COCONINO PLATEAU...NORTHEAST PLATEAUS
AND MESAS HWY 264 NORTHWARD...LITTLE COLORADO RIVER VALLEY IN
COCONINO COUNTY...WESTERN MOGOLLON RIM...BLACK MESA...

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
KAIBAB PLATEAU...MARBLE AND GLEN CANYONS...COCONINO 
PLATEAU...NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD...LITTLE 
COLORADO RIVER VALLEY IN COCONINO COUNTY...WESTERN MOGOLLON 
RIM...BLACK MESA...

The National Weather Service in Flagstaff has issued a Red Flag
Warning due to strong winds and low relative humidity, which is
in effect from 11 AM to 7 PM MST Saturday. A Fire Weather Watch
has also been issued, and is effect from Sunday morning through 
Sunday evening.

* AFFECTED AREA...Kaibab Plateau...Marble and Glen Canyons...Grand
  Canyon CountrY...Coconino Plateau...Northeast Plateau And Mesas
  Hwy 264 Northward...Little Colorado River Valley in Coconino
  County...Western Mogollon Rim...Black Mesa Area...
 
* WINDS...Southwest 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

A Fire Weather Watch means that critical fire weather conditions
are possible. Listen for later forecasts and possible red flag
warnings.

Please notify field crews of the Red Flag Waning and Fire Weather
Watch.

&&

$$

AZZ108-082300-
/O.NEW.KFGZ.FW.W.0022.180609T1800Z-180610T0200Z/
Yavapai County Mountains (Fire Weather Zone 108)-
358 AM MST Fri Jun 8 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR YAVAPAI COUNTY
MOUNTAINS...

The National Weather Service in Flagstaff has issued a Red Flag
Warning due to strong winds and low relative humidity, which is
in effect from 11 AM to 7 PM MST Saturday.

* AFFECTED AREA...Yavapai County Mountains

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ110-111-140-082300-
/O.NEW.KFGZ.FW.A.0013.180610T1800Z-180611T0200Z/
Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
358 AM MST Fri Jun 8 2018

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
CHINLE VALLEY....CHUSKA MOUNTAINS AND DEFIANCE PLATEAU...NORTHEAST
PLATEAUS AND MESAS SOUTH OF HIGHWAY 264...

The National Weather Service in Flagstaff has issued a Fire
Weather Watch due to strong winds and low relative humidity,
which is in effect from Sunday morning through Sunday evening.

* AFFECTED AREA...Chinle Valley....Chuska Mountains and Defiance
  Plateau...Northeast Plateaus and Mesas South of Highway 264.

* WINDS...Southwest 20 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are possible. Listen for later forecasts and possible red flag
warnings.

Please notify field crews of this fire weather watch.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
4 follow-up statements
675 
WWUS85 KFGZ 082146
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
246 PM MST Fri Jun 8 2018

AZZ104>107-109-112-115-139-091315-
/O.CON.KFGZ.FW.W.0022.180609T1800Z-180610T0200Z/
/O.CON.KFGZ.FW.A.0013.180610T1800Z-180611T0200Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)-
Black Mesa Area (Fire Weather Zone 139)-
246 PM MST Fri Jun 8 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
SATURDAY FOR KAIBAB PLATEAU...MARBLE AND GLEN CANYONS...COCONINO
PLATEAU...NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD...LITTLE
COLORADO RIVER VALLEY IN COCONINO COUNTY...WESTERN MOGOLLON RIM...
BLACK MESA...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR KAIBAB PLATEAU...MARBLE AND GLEN
CANYONS...COCONINO PLATEAU...NORTHEAST PLATEAUS AND MESAS HWY
264 NORTHWARD...LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY...
WESTERN MOGOLLON RIM...BLACK MESA...

* AFFECTED AREA...Kaibab Plateau...Marble and Glen Canyons... 
  Grand Canyon CountrY...Coconino Plateau...Northeast Plateau 
  And Mesas Hwy 264 Northward...Little Colorado River Valley in 
  Coconino County...Western Mogollon Rim...Black Mesa Area...

* WINDS...Southwest 15 to 25 MPH with gusts up to 45 MPH.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

A Fire Weather Watch means that critical fire weather conditions
are possible. Listen for later forecasts and possible red flag
warnings.

Please notify field crews of the Red Flag Waning and Fire Weather
Watch.

&&

$$

AZZ108-091315-
/O.CON.KFGZ.FW.W.0022.180609T1800Z-180610T0200Z/
Yavapai County Mountains (Fire Weather Zone 108)-
246 PM MST Fri Jun 8 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
SATURDAY FOR YAVAPAI COUNTY MOUNTAINS...

* AFFECTED AREA...Yavapai County Mountains

* WINDS...Southwest 15 to 20 MPH with gusts up to 35 MPH.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ110-111-140-091315-
/O.CON.KFGZ.FW.A.0013.180610T1800Z-180611T0200Z/
Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
246 PM MST Fri Jun 8 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR CHINLE VALLEY....CHUSKA MOUNTAINS AND
DEFIANCE PLATEAU...NORTHEAST PLATEAUS AND MESAS SOUTH OF HIGHWAY
264...

* AFFECTED AREA...Chinle Valley....Chuska Mountains and Defiance 
  Plateau...Northeast Plateaus and Mesas South of Highway 264.

* WINDS...Southwest 20 to 25 MPH with gusts up to 40 MPH.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are possible. Listen for later forecasts and possible red flag
warnings.

Please notify field crews of this fire weather watch.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
461 
WWUS85 KFGZ 091109
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
409 AM MST Sat Jun 9 2018


AZZ104>107-109-112-115-139-091915-
/O.UPG.KFGZ.FW.A.0013.180610T1800Z-180611T0200Z/
/O.NEW.KFGZ.FW.W.0023.180610T1800Z-180611T0200Z/
/O.CON.KFGZ.FW.W.0022.180609T1800Z-180610T0200Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)-
Black Mesa Area (Fire Weather Zone 139)-
409 AM MST Sat Jun 9 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING FOR KAIBAB PLATEAU...MARBLE AND GLEN
CANYONS...COCONINO PLATEAU...NORTHEAST PLATEAUS AND MESAS HWY
264 NORTHWARD...LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY...
WESTERN MOGOLLON RIM...BLACK MESA...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS ALONG AND
NORTH OF THE MOGOLLON RIM...

The National Weather Service in Flagstaff has issued a Red Flag
Warning due to strong winds and low relative humidity, which is
in effect from 11 AM to 7 PM MST Sunday. The Fire Weather Watch
is no longer in effect.

* AFFECTED AREA...Kaibab Plateau...Marble and Glen Canyons...
  Grand Canyon Country...Coconino Plateau...Northeast Plateau And
  Mesas Hwy 264 Northward...Little Colorado River Valley in
  Coconino County...Western Mogollon Rim...Black Mesa Area for
  Saturday and areas along and north of the Mogollon Rim for
  Sunday...

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ110-111-140-091915-
/O.UPG.KFGZ.FW.A.0013.180610T1800Z-180611T0200Z/
/O.NEW.KFGZ.FW.W.0023.180610T1800Z-180611T0200Z/
Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
409 AM MST Sat Jun 9 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS ALONG AND
NORTH OF THE MOGOLLON RIM...

The National Weather Service in Flagstaff has issued a Red Flag
Warning due to strong winds and low relative humidity, which is
in effect from 11 AM to 7 PM MST Sunday. The Fire Weather Watch
is no longer in effect.

* AFFECTED AREA...Areas along and north of the Mogollon Rim.

* WINDS...Southwest 20 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ113-114-116-091915-
/O.NEW.KFGZ.FW.W.0023.180610T1800Z-180611T0200Z/
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Eastern Mogollon Rim (Fire Weather Zone 116)-
409 AM MST Sat Jun 9 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS ALONG AND
NORTH OF THE MOGOLLON RIM...

The National Weather Service in Flagstaff has issued a Red Flag
Warning due to strong winds and low relative humidity, which is
in effect from 11 AM to 7 PM MST Sunday.

* AFFECTED AREA...Areas along and north of the Mogollon Rim.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ108-091915-
/O.CON.KFGZ.FW.W.0022.180609T1800Z-180610T0200Z/
Yavapai County Mountains (Fire Weather Zone 108)-
409 AM MST Sat Jun 9 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING FOR YAVAPAI COUNTY MOUNTAINS...

* AFFECTED AREA...Yavapai County Mountains

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
608 
WWUS85 KFGZ 091851
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
1151 AM MST Sat Jun 9 2018

AZZ104>107-109-112-115-139-100700-
/O.CON.KFGZ.FW.W.0022.000000T0000Z-180610T0200Z/
/O.CON.KFGZ.FW.W.0023.180610T1800Z-180611T0200Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)-
Black Mesa Area (Fire Weather Zone 139)-
1151 AM MST Sat Jun 9 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR KAIBAB PLATEAU...MARBLE AND GLEN CANYONS...COCONINO PLATEAU...
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD...LITTLE COLORADO
RIVER VALLEY IN COCONINO COUNTY...WESTERN MOGOLLON RIM...BLACK
MESA...

...RED FLAG WARNING ALSO REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
SUNDAY FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM...

* AFFECTED AREA...Kaibab Plateau...Marble and Glen Canyons... 
  Grand Canyon Country...Coconino Plateau...Northeast Plateau 
  And Mesas Hwy 264 Northward...Little Colorado River Valley in 
  Coconino County...Western Mogollon Rim...Black Mesa Area for 
  Saturday and areas along and north of the Mogollon Rim for 
  Sunday...

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ108-100200-
/O.CON.KFGZ.FW.W.0022.000000T0000Z-180610T0200Z/
Yavapai County Mountains (Fire Weather Zone 108)-
1151 AM MST Sat Jun 9 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR YAVAPAI COUNTY MOUNTAINS...

* AFFECTED AREA...Yavapai County Mountains

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ110-111-113-114-116-140-100700-
/O.CON.KFGZ.FW.W.0023.180610T1800Z-180611T0200Z/
Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Eastern Mogollon Rim (Fire Weather Zone 116)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
1151 AM MST Sat Jun 9 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
SUNDAY FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM...

* AFFECTED AREA...Areas along and north of the Mogollon Rim.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
009 
WWUS85 KFGZ 100149
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
649 PM MST Sat Jun 9 2018

AZZ104>107-109-112-115-139-101000-
/O.EXP.KFGZ.FW.W.0022.000000T0000Z-180610T0200Z/
/O.CON.KFGZ.FW.W.0023.180610T1800Z-180611T0200Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)-
Black Mesa Area (Fire Weather Zone 139)-
649 PM MST Sat Jun 9 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
SUNDAY FOR KAIBAB PLATEAU...MARBLE AND GLEN CANYONS...COCONINO
PLATEAU...NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD...LITTLE
COLORADO RIVER VALLEY IN COCONINO COUNTY...WESTERN MOGOLLON RIM...
BLACK MESA...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR
KAIBAB PLATEAU...MARBLE AND GLEN CANYONS...COCONINO PLATEAU...
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD...LITTLE COLORADO
RIVER VALLEY IN COCONINO COUNTY...WESTERN MOGOLLON RIM...BLACK
MESA...

* AFFECTED AREA...Kaibab Plateau...Marble and Glen Canyons... 
  Grand Canyon Country...Coconino Plateau...Northeast Plateau 
  And Mesas Hwy 264 Northward...Little Colorado River Valley in 
  Coconino County...Western Mogollon Rim...Black Mesa Area for 
  Saturday and areas along and north of the Mogollon Rim for 
  Sunday...

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ108-100300-
/O.EXP.KFGZ.FW.W.0022.000000T0000Z-180610T0200Z/
Yavapai County Mountains (Fire Weather Zone 108)-
649 PM MST Sat Jun 9 2018

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR
YAVAPAI COUNTY MOUNTAINS...

Wind speeds are decreasing below Red flag criteria this evening 
and therefore the Red Flag Warning will expire at 7 pm MST. 

$$

AZZ110-111-113-114-116-140-101000-
/O.CON.KFGZ.FW.W.0023.180610T1800Z-180611T0200Z/
Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Eastern Mogollon Rim (Fire Weather Zone 116)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
649 PM MST Sat Jun 9 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
SUNDAY FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM...

* AFFECTED AREA...Areas along and north of the Mogollon Rim.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 8, 3:45 AM MST, 13 minutes earlier.

Area forecast discussion, Jun 8, 3:45 AM MST, 13 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
345 AM MST Fri Jun 8 2018

...CORRECT AREAS IN SATUDAYS RED FLAG WARNING...

.SYNOPSIS...Expect above normal temperatures and very dry conditions
through at least Monday. Gusty southwest afternoon winds are
expected each afternoon, with critical fire weather conditions
this weekend. There is a slight chance for high based
thunderstorms Saturday over eastern Apache county. A slow
increase in moisture from the south could bring isolated showers
and thunderstorms Wednesday and Thursday.

&&

.DISCUSSION...
The forecast focus is on critical fire weather conditions coming
this weekend. These due to a late season and cold upper level
trough and surface cold front that will move through the Pacific
Northwest / northern Great basin this weekend.

For today, clear skies and very dry conditions to continue.
Afternoon max temps very close to yesterday, and afternoon winds
S-SW 15-20 mph with gusts to 30 mph. Fair weather tonight.

This weekend - Model continuity is good regarding the path of the
upper trough through the Pac NW this weekend. They show a well
defined surface cold front reaching a line from Salt Lake City to
Las Vegas at 5 pm Saturday. While Northern Arizona will remain
dry, we will have increasing SW wind speeds through the
atmosphere, with surface winds SW 15-25 mph with gusts 30-40 mph
Saturday afternoon. The fastest speeds should be west of a line
from Kayenta to Flagstaff to Prescott, and a Red Flag Warning is now
in effect for these areas Saturday afternoon. Progs still show a
slight chance of high based tstorms in far eastern Apache county
Saturday afternoon. Winds to stay light S-SW Saturday night.

Sunday could have faster wind speeds by 5-10 mph as the surface
front moves to a Grand Junction to Las Vegas line Sunday
afternoon. A Fire Weather Watch is in effect for Sunday afternoon
for areas north of a line from Lupton-Happy Jack-Seligman where SW
winds of 20-30 mph gusts to 45 mph are possible.

On Monday, high pressure aloft still expected to build over the
desert southwest, with the high centered along the AZ NM border.
plan for a hot day with clear skies and light winds.

No changes to the forecast from Tuesday through Thursday. The
strength and position of the high center could bring a southerly
flow over much of Arizona transporting moisture northward and
bringing chances of showers and thunderstorms over much of
northern Arizona starting Tuesday night.

&&

.AVIATION...For the 12Z Package... VFR conditions and clear skies
through the next 24 hrs. Light and variable surface winds until
16Z when the winds begin to turn towards the southwest again.
Expect speeds of 10-15 kts gusting to around 20 kts after 18Z
Friday. After sunset at 0240Z, surface winds will be variable
ranging from calm-8 kts. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Southwest flow aloft to persist over northern
Arizona through Sunday, due to a cold, late season storm system
moving through the Pacific Northwest. While Northern Arizona will
remain dry and warm, 20 foot wind speeds should exceed critical
criteria both afternoons this weekend. A Red Flag Warning is in
effect for Saturday afternoon for areas west of a line from
Kayenta to Flagstaff to Prescott. 20 foot winds to stay light S-SW
Saturday night. On Sunday, 20 foot winds could be 5 to 10 mph faster
across far northern Arizona and a Fire Weather Watch is in effect
for areas north of a line from Lupton-Happy Jack-Seligman.

Monday and Tuesday, high pressure expands across the desert
southwest with further warming, clear skies and light winds.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning from 11 AM to 7 PM
MST Saturday FOR AZZ104>109- 112-115-139.

Fire Weather Watch from Sunday morning through Sunday evening
FOR AZZ104>107-109>112-115-139-140.

&&

PUBLIC...DL
AVIATION...AT
FIRE WEATHER...DL

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:58 AM MSTFire Weather WatchFGZApache, Coconino, Navajo24 hr

Nearby

Red Flag Warnings in Arizona, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.